Alert archive / Arkansas / Flash Flood Warnings in 2006
Flash Flood Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 12, 2006, 9:25 AM CDT for Bradley County, Drew County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2006, 9:25 AM CDT (14:25 UTC)
- Expired
- Aug 12, 2006, 11:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Bradley County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 151 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2364 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 121429 FFWLZK ARC011-043-121645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 925 AM CDT SAT AUG 12 2006 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL BRADLEY COUNTY IN SOUTHEAST ARKANSAS SOUTHWESTERN DREW COUNTY IN SOUTHEAST ARKANSAS * UNTIL 1145 AM CDT * AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO DEVELOP AND MOVE TO THE SOUTHEAST AT 15 MPH ACROSS EASTERN BRADLEY AND SOUTHWEST DREW COUNTIES. DOPPLER RADAR HAS ESTIMATED THAT BETWEEN TWO AND FOUR INCHES OF RAIN HAS FALLEN ACROSS THE AREA...WITH ISOLATED HIGHER AMOUNTS. WITH ADDITIONAL HEAVY RAINFALL EXPECTED TO CONTINUE... FLASH FLOODING IS LIKELY TO OCCUR ALONG STATE HIGHWAYS...COUNTY ROADS AND SMALL CREEKS AND STREAMS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILMAR AND WARREN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3340 9207 3339 9168 3365 9185 3365 9222 $$ 44
1 follow-up statement
000 WGUS74 KLZK 121646 FFSLZK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1145 AM CDT SAT AUG 12 2006 ARC011-043-121700- DREW AR-BRADLEY AR- 1145 AM CDT SAT AUG 12 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL BRADLEY AND SOUTHWESTERN DREW COUNTIES... RAIN HAS DIMINISHED ACROSS THE WARNED AREA...THEREFORE THE FLASH FLOOD WARNING FOR EAST CENTRAL BRADLEY AND SOUTHWESTERN DREW COUNTIES HAS BEEN ALLOWED TO EXPIRE. EVEN THOUGH THE RAIN HAS TAPERED OFF...SOME AREA HIGHWAYS AND SECONDARY ROADS MAY STILL HAVE WATER RUNNING ACROSS THEM. DRIVERS ARE ADVISED TO WHERE WATER COVERS THE ROAD AND USE AN ALTERNATE ROUTE TO REACH YOUR DESTINATION. REPORT ANY FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3340 9207 3339 9168 3365 9185 3365 9222 $$ 44
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 9:15 AM CDT, 10 minutes earlier.
Area forecast discussion, Aug 12, 9:15 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 915 AM CDT SAT AUG 12 2006 .UPDATE... JUST MADE A QUICK UPDATE TO ACCOUNT FOR GOING PRECIP TRENDS ACRS SERN AR. COMPLEX OF STORMS CONTS TO SLOLY SHIFT SEWD...WITH SOME REDEVELOPMENT NOTED. RAISED POPS FOR THE SERN COUNTIES...ALONG WITH A MENTION OF LOCALLY HVY RAIN THIS MRNG. ADJUSTED HOURLY TEMPS TO BETTER FIT LATEST OBS. EXPECT TO MAKE ANOTHER UPDATE LATER THIS MRNG. UPDATED GRIDS AND ZNS ALREADY OUT. && .PREV DISCUSSION.../ISSUED 637 AM CDT SAT AUG 12 2006/ AVIATION... LOW LEVEL MOISTURE IS ABUNDANT ENOUGH TO ALLOW DENSE FOG TO FORM OVER AREAS WHERE THE SKY HAS CLEARED AND WINDS HAVE GONE CALM. EXPECT WARMING TO TAKE PLACE EARLY THIS MORNING...SO FOG WILL BE SHORT LIVED. SURFACE BOUNDARY OVER SOUTHERN ARKANSAS STILL IN PLACE ALONG WITH THE INSTABILITY SURROUNDING IT. SCATTERED SHOWERS AND A TSTORM HERE AND THERE CONTINUE TO DUMP HEAVY AMOUNTS OF RAIN UNDER LIGHT FLOW ALOFT. TERMINAL FORECASTS IN THE SOUTH WILL KEEP SHOWERS OR STORMS IN THE VICINITY. PREV DISCUSSION.../ISSUED 400 AM CDT SAT AUG 12 2006/ SHORT TERM...TODAY THROUGH TUESDAY EFFECTIVE FRONT AND OUTFLOW BOUNDARIES HAVE MOVED INTO SOUTHERN PARTS OF THE CWA AND MAY HOLD IN THAT AREA THROUGH TODAY INTO TONIGHT. SHOWERS AND THUNDERSTORMS HAVE COVERED THE SOUTHEASTERN PART OF THE CWA EARLY THIS MORNING WITH AREAS OF VERY HEAVY RAIN IN LINCOLN COUTNY AND PARTS OF SOUTHERN ARKANSAS AND NORTHERN DESHA COUNTIES. NEW HEAVY ACTIVITY HAS DEVELOPED IN LINCOLN COUNTY PROMPTING ISSUANCE OF A FLASH FLOOD WARNING. ISOLATED SHOWERS AND THUNDERSTORMS HAVE ALSO DEVELOPED IN OTHER PARTS OF SOUTHERN ARKANSAS. THE ACTIVITY IN THE SOUTHEAST SHOULD DIMINISH EARLY THIS MORNING BUT NEW DEVELOPMENT IS EXPECTED BY AFTERNOON WITH THE SOUTH MOST FAVORED WHERE THE BOUNDARIES WILL BE LOCATED. WENT WITH 50 PERCENT POPS IN THE SOUTHEAST FOR TODAY BASED ON THE ONGOING ACTIVITY THERE AND POPS DECREASE TO 20 ACROSS CENTRAL SECTIONS AND LEFT MENTION OF RAIN OUT OF THE NORTH. CLOUDS AND EASTERLY WIND COMPONENT SHOULD KEEP MAXES IN THE UPPER 80S TO LOWER 90S. THE PATTERN SHOULD CHANGE LITTLE TONIGHT WITH BOUNDARIES REMAINING IN THE SOUTH. SHOWERS AND THUNDERSTORMS SHOULD SHOW A DIURNAL DECREASE AND LOWERED POPS FOR TONIGHT TO 20 TO 30 ACROSS THE SOUTH HALF. ON SUNDAY...WHAT IS LEFT OF A WEAK FRONT WILL DRIFT BACK TO THE NORTH AND DEEPER MOISTURE WILL MOVE BACK ACROSS MOST OF THE AREA. THIS ALONG WITH THE UNSTABLE AIR MASS WILL RESULT IN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE CWA ESPECIALLY DURING THE AFTERNOON. MAXES MAY MOVE UP A LITTLE WITH MOST AREAS IN THE LOWER 90S. ON MONDAY A NEW COLD FRONT MOVES DOWN THE PLAINS TOWARD THE AREA. RETURN FLOW SETS UP WHICH SHOULD LEAD TO WARMER MAXES WITH MID 90S TO NEAR 100. MODEST MOISTURE REMAINS AND THIS ALONG WITH INSTABILITY WILL RESULT IN SMALL POPS FOR SHOWERS AND THUNDERSTORMS ALTHOUGH CONFIDENCE IS NOT HIGH WITH NO SIGNIFICANT BOUNDARIES OR SHORT WAVES INDICATED. THE FRONT WILL LIE NEAR THE NORTHERN BORDER OF ARKANSAS BY TUESDAY. ITS MOVEMENT AFTER THIS IS UNCERTAIN WITH MODELS SHOWING DIFFERENT SOLUTIONS. FOR NOW WILL FORECAST THE FRONT HANGING AROUND NORTHERN ARKANSAS AND WILL HAVE CHANCE POPS FOR SHOWERS AND THUNDERSTORMS IN THAT AREA WITH SMALL POPS TO THE SOUTH. LONG TERM...TUESDAY NIGHT THROUGH FRIDAY HIGH PRESSURE AT THE SURFACE OVER MISSOURI WILL KEEP PUSHING A BAND OF MOISTURE FROM NORTH TO SOUTH FROM 00Z WED THROUGH 06Z THU. THERE WILL BE WEAK LIFT WITH THIS FEATURE...SO ONLY MINOR POPS IN THE 20 PERCENT RANGE WILL BE INCLUDED FROM TUESDAY NIGHT INTO WEDNESDAY EVENING...THEN DRYING OUT THE FORECAST FOR THE REMAINDER OF THE LONG TERM. THE SURFACE HIGH WILL MOVE EAST AND EXPAND FROM THE GREAT LAKES TOWARD NORTHEAST TEXAS...KEEPING GULF MOISTURE AT BAY. UPPER LEVEL FEATURES WILL NOT BE NOTICEABLE IN THE LONG TERM SINCE THE PERIOD WILL BE PUNCTUATED BY STRONG RIDGE. TEMPERATURES WILL HAVE A CHANCE TO MODERATE SOMEWHAT...ESPECIALLY BY THE END OF THE LONG TERM WHEN TEMPS WILL BE TRENDING LOWER TOWARD THE NORMALS. && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, Aug 12, 5:00 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 12 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT AUG 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WEAK BOUNDARY OVER SOUTHERN ARKANSAS WILL BE CAPABLE OF PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS TODAY. THERE COULD BE ISOLATED INSTANCES OF SEVERE WEATHER ACROSS THE SOUTH HALF OF THE STATE ON ACCOUNT OF STRONG AND DAMAGING WINDS OR HEAVY RAINS THAT MAY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COMBINATION OF HIGH HUMIDITY WITH HIGH TEMPERATURES WILL BE PRODUCING HEAT STRESS...MAINLY OVER THE SOUTH HALF OF ARKANSAS MONDAY AFTERNOON AND AGAIN ON TUESDAY AFTERNOON. HEAT INDEX VALUES WILL BE REACHING AT OR ABOVE 105 DEGREES FOR THE EARLY PART OF NEXT WEEK...SO HEAT ADVISORIES MAY BE REQUIRED MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 32
In the hours before
Local storm report, Aug 12, 7:15 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
715 AM CDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD 1 W STAR CITY 33.94N 91.86W
08/12/2006 LINCOLN AR LAW ENFORCEMENT
WATER OVER THE ROAD ON ARKANSAS HIGHWAY 212 AND COUNTY
ROAD 12 JUST WEST OF STAR CITY.
&&
29The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:07 AM CDT | Flash Flood Warning | LZK | Lincoln | 3 hr |
| Aug 12, 5:56 AM CDT | Flash Flood Warning | LZK | Lincoln | 3 hr |
| Aug 12, 2:38 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 52 min |
Nearby
Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.